Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 396, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 26, 2003, 6:02 PM CDT for Palo Pinto County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 26, 2003, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 262302 SVRFTW TXC363-262345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PALO PINTO COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM ALONG INTERSTATE 20 JUST SOUTH OF SANTO... MOVING EAST AT 5 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3263 9827 3252 9826 3252 9810 3261 9811 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:01 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 26, 2:01 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 201 PM CDT TUE AUG 26 2003 ...930 PM DISCUSSION... THUNDERSTORM ACTIVITY WAS RAPIDLY DIMINISHING ACROSS NORTH TEXAS THIS EVENING. THIS TREND WILL CONTINUE...WITH VIRTUALLY NO PRECIP EXPECTED BY MIDNIGHT. HOWEVER...LAST NIGHT AND EARLY THIS MORNING...A FEW SHOWERS AND STORMS DEVELOPED...APPARENTLY AS WEAK SOUTHWEST FLOW IN THE VICINITY OF 850 MB WAS LIFTED ISENTROPICALLY OVER A RAIN-COOLED AIR MASS IN OUR SOUTHWESTERN ZONE...AND ADJACENT PORTIONS OF WEST AND SOUTH TEXAS. WE WILL LEAVE SOME 20 PERCENT POPS IN OVERNIGHT FOR THAT POSSIBILITY...AS SEVERAL EXPANSIVE AREAS OF RAIN-COOLED AIR REMAINS ACROSS THE AREA. HIGH PRECIPITABLE WATER CONTENT AND MODERATELY UNSTABLE CONDITIONS WILL RESULT IN DIURNAL CONVECTION AGAIN ON WEDNESDAY. 26 ...201 PM DISCUSSION... CONVECTION CONTINUES TO FIRE ACROSS MUCH OF NORTH TEXAS...ESPECIALLY THE NORTHEAST WHERE DIFFERENTIAL HEATING AND BETTER CAPE HAS BEEN PRESENT FOR MUCH OF THE AFTERNOON. WITHOUT MUCH FORCING AND PRETTY WEAK SHEARS...EXPECT MUCH OF THE PRECIP TO AGAIN DIMINISH THIS EVENING AFTER SUNSET. A FEW STORMS COULD AGAIN BE SEVERE WITH INVERTED-V SOUNDINGS. WIND DAMAGE AND LOCALLY HEAVY RAINFALL (PWS NEARLY 2 INCHES) WILL BE THE MAIN THREATS. OTHERWISE...LOOKS LIKE ANOTHER REPEAT FOR TOMORROW AND AGAIN ON THURSDAY AS NOT A LOT OF CHANGES EXPECTED IN THE MAIN UPPER LEVEL PATTERN. FURTHER OUT...QUESTIONS REMAIN ABOUT THE PATTERN CHANGE BUT THE BIGGEST POSITIVE IS THE RUN TO RUN CONSISTENCY WITH THE GFS. 12Z RUN LOOKS TO BE A LITTLE SLOWER WITH THE FROPA ON SATURDAY NIGHT THAN THE 00Z RUN...BUT THEY BOTH CONTINUE TO GENERATE SOME PRETTY GOOD QPF. CANADIAN RUN LOOKS A TINY BIT LESS FAVORABLE FOR A GOOD FRONTAL PUSH THROUGH THE CWA...BUT IT TO STILL BRINGS THE BOUNDARY WELL INTO OUR CWA. FURTHERMORE...ENSEMBLE MSLP AND THICKNESS PROGS SHOW A COOL DOWN INTO THE REGION AND SPAGHETTI PLOTS DO NOT SHOW A TON OF DIVERGENCE. THUS...CONFIDENCE CONTINUES TO GROW ABOUT THE RAIN AND COOLER WEATHER WITH THE NEXT FRONT. 00Z GFS ALSO CONTINUES TO PAINT THE POSSIBLE BEGINNING OF THE TRANSITIONAL MONTHS OF FALL. FCSTID = 80 DFW 76 97 76 96 / 40 20 20 20 ACT 72 95 73 98 / 30 30 20 20 PRX 73 95 74 94 / 40 30 20 30 DTO 72 97 72 96 / 30 20 20 20 TKI 72 97 74 96 / 40 20 20 20 DAL 76 97 76 96 / 40 20 20 20 TRL 75 97 74 96 / 40 30 20 30 CRS 74 95 74 96 / 40 30 20 30 TPL 72 95 71 97 / 30 30 20 20 .FWD... TX...NONE.
Hazardous weather outlook, Aug 26, 3:35 PM CDT, 2 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH THE EVENING. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AND STORMS WILL BE QUICK TO DEVELOP AS WELL AS DISSIPATE. THEREFORE...DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN HAZARD AS THE STORMS COLLAPSE. THE STORMS WILL BE SLOW MOVING AND VERY EFFICIENT RAIN PRODUCERS. THEREFORE...SOME FLOODING OF STREETS AND LOW LYING AREAS IS LIKELY UNDER THE STRONGER STORMS. HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. THE STORMS SHOULD DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE LIKELY SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE STATE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH THIS EVENING...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.
In the hours before
Local storm report, Aug 26, 3:57 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 3 N WAXAHACHIE TX 0.75 INCH HAIL
08/26/03 ELLIS REPORTED BY LAW ENFORCEMENT
0356 PM SE WAXAHACHIE TX WIND DAMAGE
08/26/03 ELLIS WIND DAMAGE ON US 287
BETWEEN WAXAHACHIE AND
MIDLOTHIANLocal storm report, Aug 26, 4:01 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM FRISCO TX WIND DAMAGE
08/26/03 COLLIN HOUSE UNDER CONSTRUCTION
WAS DAMAGEDLocal storm report, Aug 26, 4:15 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM THE COLONY TX ROOF/STRUCTURAL DAMAGE
08/26/03 DENTON REPORTED BY PUBLIC.Local storm report, Aug 26, 4:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM WAXAHACHIE TX 0.88 INCH HAIL
08/26/03 ELLIS REPORTED BY SPOTTER
0350 PM WAXAHACHIE TX WIND DAMAGE
08/26/03 ELLIS LARGE TREE LIMBS DOWN,
LARGE TREE SPLIT IN
HALFLocal storm report, Aug 26, 5:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
338 PM MCKINNEY TX WIND DAMAGE
08/26/03 ELLIS *** 1 DEAD, 4 INJ ***
HOUSE BEING FRAMED
COLLAPSED REPORTED BY
MCKINNEY PDLocal storm report, Aug 26, 5:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTED FOR COUNTY
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
338 PM MCKINNEY TX WIND DAMAGE
08/26/03 COLLIN *** 1 DEAD, 4 INJ ***
HOUSE BEING FRAMED
COLLAPSED REPORTED BY
MCKINNEY PDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:42 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 33 min |
| Aug 26, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 42 min |
| Aug 26, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 47 min |
| Aug 26, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 36 min |
| Aug 26, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 37 min |
| Aug 26, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.